LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Does Rifampin cause emotional problems or is it. . .

 - UBBFriend: Email this page to someone!    
Author Topic: Does Rifampin cause emotional problems or is it. . .
nefferdun
Frequent Contributor (1K+ posts)
Member # 20157

Icon 1 posted      Profile for nefferdun     Send New Private Message       Edit/Delete Post   Reply With Quote 
treating the bartonella and a kind of herx? I have been feeling very depressed and anxious. If anything stressful happens I feel I cannot keep a grip on things, not just emotionally but mentally as well. I have been taking Rifampin for two months, the first month at 300mg and the last month at 600mg with 500 zithro. What should I expect this drug to do? I do not feel much different than when I started it, just more depressed than usual. I still have hot flashes every night, my shins still hurt and I have trouble sleeping. My headaches are better. Maybe this drug is not the right one for me. I have been fighting this for a long time trying to remain optimistic but lately I feel very discouraged.

--------------------
old joke: idiopathic means the patient is pathological and the the doctor is an idiot

Posts: 4676 | From western Montana | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
That's a pretty big dosage, so I imagine it's hitting your brain real hard.

and certainly could be the herxing causing your misery.

Have you checked www.drugdigest.com to see if depression is listed in the side effects? I think Zith can cause depression too... plus insomnia. (one reason I'm awake at 6 a.m. Been awake for hours)

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95332 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
twingirl
Member
Member # 13172

Icon 1 posted      Profile for twingirl     Send New Private Message       Edit/Delete Post   Reply With Quote 
Anxiety was a part of my herx when I started rifampin and zith combo. It lasted a month or so then subsided. I have heard many others with this same issue.

Hang in there.

--------------------
dar

Posts: 95 | From michigan | Registered: Sep 2007  |  IP: Logged | Report this post to a Moderator
riverpatrol
Member
Member # 12182

Icon 1 posted      Profile for riverpatrol     Send New Private Message       Edit/Delete Post   Reply With Quote 
I experienced anxiety and other emotional issues when treating bart with other than rifampin.
Posts: 69 | From So Cal | Registered: Jun 2007  |  IP: Logged | Report this post to a Moderator
nefferdun
Frequent Contributor (1K+ posts)
Member # 20157

Icon 1 posted      Profile for nefferdun     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hopefully it is a herx. If I tell myself "this too will pass" I can get through it. I have to stay away from most people as anything they say that seems negative just sends me realing into depression. Currently a stranger I trusted lied to me and left a horse in my care that I found out she has dumped on several other people, picking the horse up in the middle of the night to avoid paying them anything. I am real worried about the horse. She is such a smooth talker that I was completed duped by her and then felt like my whole sense of reality was threatened. On top of that I had to put my sweet cat to sleep after he got very sick with an incurable disease last month. And I have a very old dog that cannot control his bowels. Then one of my horses stabbed himself next to the eyeball with wire. So there is just so much going on I cannot keep my mind wrapped around it all and I feel like I am just losing it. Add the anxiety that this drug killing bart causes and I am a mess.

--------------------
old joke: idiopathic means the patient is pathological and the the doctor is an idiot

Posts: 4676 | From western Montana | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
landerss
LymeNet Contributor
Member # 17732

Icon 1 posted      Profile for landerss     Send New Private Message       Edit/Delete Post   Reply With Quote 
Nefferdun -

During my 12 weeks on Rifampin I had a really difficult time figuring out whether the crazy emotional issues and insomnia represented a herx or side effects of the med. But because of those and other intolerable issues (head feeling like it would explode, hormonal imbalance), I ended up quiting the drug nearly 4 weeks ago. Now, I am SO much better emotionally and my headache is gone!

Unfortunately, though, I again have symptoms that could be attributed to Bart or BLO, such as frequent nighttime urination, morning sticky sweats on my legs, calf twitching, slightly sore plantar fasciia. I may try HH again, as it seemed to somewhat alleviate those symptoms in the past.

After that? I don't know, beg my doc for Levaquin, Factive, Cipro..? Or maybe just suck it up?? Grrrrr...

--------------------
Increasingly ill over past 10 yrs; treating since October '08.

Posts: 180 | From Philadelphia, PA | Registered: Oct 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.